Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 153, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Sep 2, 2013, 5:08 PM CDT for Winkler County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2013, 5:08 PM CDT (22:08 UTC)
- Expired
- Sep 2, 2013, 5:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 82 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 1:51 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Sep 2, 1:51 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 151 PM CDT Mon Sep 2 2013 .DISCUSSION... The upper ridge is still staunchly anchored over New Mexico today with a shortwave trough or two circulating southward over the region on the eastern periphery. A weak frontal boundary has pushed to the higher terrain of west Texas, but cooling is minimal behind it, and up to this point, due mostly to cloud cover. Scattered showers and a few thunderstorms will continue to develop along the boundary with additional development over the heated higher terrain through max heating. More isolated showers and storms could occur on residual boundaries over the Permian Basin into this evening. Instability appears high enough for gusty winds with a few storms, if not due to good heating and a dry subcloud layer. Organized storms are not expected due to weak shear and mid level lapse rates near moist adiabatic. The upper ridge will migrate slightly further north Tuesday, but will remain centered over Colorado or western Kansas through week's end. Deep easterly flow will result over the region with an assortment of shortwave troughs periodically traversing the area. We will not have much of a chance of rain with this setup, unless one of the mentioned waves turns out stronger than currently depicted in model data. Temperatures will stay several degrees above normal, but should be tempered a bit by late week as H85 temps modify a little and heights decrease. The upper ridge will weaken more next weekend and early next week as a fairly strong UA trough pushes eastward through the Pacific Northwest and Northern U.S. Plains. As these trends continue next week, rain chances will likely pick up while temperatures will tend toward more seasonal levels. && .PRELIMINARY POINT TEMPS/POPS... ANDREWS TX 67 94 65 93 / 10 0 0 0 BIG SPRING TX 72 97 70 97 / 10 0 0 0 CARLSBAD NM 67 96 65 96 / 10 10 0 0 DRYDEN TX 77 99 76 98 / 20 10 0 10 FORT STOCKTON TX 70 93 70 94 / 20 10 0 0 GUADALUPE PASS TX 66 84 67 85 / 20 10 0 0 HOBBS NM 64 93 64 91 / 10 0 0 0 MARFA TX 60 83 57 88 / 30 20 0 0 MIDLAND INTL AIRPORT TX 72 96 70 96 / 10 0 0 0 ODESSA TX 72 94 70 96 / 10 0 0 0 WINK TX 71 97 71 97 / 10 10 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 27/67
Hazardous weather outlook, Sep 2, 1:28 PM CDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 128 PM CDT MON SEP 2 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-031830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 128 PM CDT MON SEP 2 2013 /1228 PM MDT MON SEP 2 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS TODAY. THE BEST CHANCE FOR STORMS THIS AFTERNOON WILL BE IN VICINITY OF THE PECOS RIVER. STRONGER STORMS THAT FORM OVER THE HIGHER TERRAIN MAY PRODUCE GUSTY WINDS AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Sep 2, 4:03 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
303 PM MDT MON SEP 2 2013
NMZ028-034-022130-
SOUTHERN LEA COUNTY-EDDY COUNTY PLAINS-
303 PM MDT MON SEP 2 2013
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
SOUTHEASTERN EDDY AND SOUTHWESTERN LEA COUNTIES UNTIL 330 PM MDT...
STRONG THUNDERSTORMS WERE LOCATED NEAR STATE HIGHWAY 128 AND COUNTY
ROAD 1...15 MILES SOUTH OF THE TOWN OF HALFWAY IN EXTREME SOUTHEASTERN
EDDY AND SOUTHWESTERN LEA COUNTIES AT 301 PM MDT...MOVING SOUTHWEST
AT 10 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 3201 10388 3207 10403 3224 10398 3233 10371
3203 10357
TIME...MOT...LOC 2101Z 060DEG 7KT 3223 10374The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 4:03 PM CDT | Special Weather Statement | MAF | Loving | 27 min |
| Sep 2, 3:37 PM CDT | Areal Flood Advisory | MAF | Eddy, Lea | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.